Alert archive / Montana / High Wind Warnings in 2006
High Wind Warning 19, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 29, 2006, 4:05 AM MST. It took effect at Nov 30, 2006, 2:00 AM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2006, 4:05 AM MST (11:05 UTC)
- In effect from
- Nov 30, 2006, 2:00 AM MST
- Expired
- Nov 29, 2006, 2:30 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 291105 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 405 AM MST WED NOV 29 2006 MTZ009-048-291915- /O.UPG.KTFX.HW.A.0015.061130T0900Z-061201T0000Z/ /O.NEW.KTFX.HW.W.0019.061130T0900Z-061201T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 405 AM MST WED NOV 29 2006 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST THURSDAY FOR THE ROCKY MOUNTAIN FRONT... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP TONIGHT ALONG THE ROCKY MOUNTAIN FRONT AND CONTINUE THROUGH THURSDAY AFTERNOON. THESE WINDS WILL BRING RELATIVELY WARMER CONDITIONS...HOWEVER TEMPERATURES WILL ONLY RISE INTO THE 20S ON THURSDAY WITH WIND CHILLS VALUES RANGING FROM 10 BELOW ZERO TO 10 ABOVE ZERO. IN ADDITION...GUSTY WINDS WILL CREATE REDUCED VISIBILITY AT TIMES IN BLOWING AND DRIFTING SNOW. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
4 follow-up statements
000 WWUS75 KTFX 291702 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1002 AM MST WED NOV 29 2006 MTZ009-048-300500- /O.CON.KTFX.HW.W.0019.061130T0900Z-061201T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 1002 AM MST WED NOV 29 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM MST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM MST THURSDAY. STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP TONIGHT ALONG THE ROCKY MOUNTAIN FRONT AND CONTINUE THROUGH THURSDAY AFTERNOON. THESE WINDS WILL BRING RELATIVELY WARMER CONDITIONS...HOWEVER TEMPERATURES WILL ONLY RISE INTO THE 20S ON THURSDAY WITH WIND CHILLS VALUES RANGING FROM 10 BELOW ZERO TO 10 ABOVE ZERO. IN ADDITION...GUSTY WINDS WILL CREATE REDUCED VISIBILITY AT TIMES IN BLOWING AND DRIFTING SNOW. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 292124 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 224 PM MST WED NOV 29 2006 MTZ009-048-292230- /O.CAN.KTFX.HW.W.0019.061130T0900Z-061201T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 224 PM MST WED NOV 29 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP TONIGHT ALONG THE ROCKY MOUNTAIN FRONT AND CONTINUE THROUGH THURSDAY AFTERNOON. THESE WINDS WILL REDUCE VISIBILITY TO LESS THAN 1/4 OF A MILE WITH BLOWING AND DRIFTING SNOW. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED AND A BLIZZARD WARNING HAS BEEN ISSUED. $$
000 WWUS75 KTFX 292128 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 228 PM MST WED NOV 29 2006 MTZ009-048-292230- /O.CAN.KTFX.HW.W.0019.061130T0900Z-061201T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 228 PM MST WED NOV 29 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP TONIGHT ALONG THE ROCKY MOUNTAIN FRONT AND CONTINUE THROUGH THURSDAY AFTERNOON. THESE WINDS WILL REDUCE VISIBILITY TO LESS THAN 1/4 OF A MILE WITH BLOWING AND DRIFTING SNOW. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED AND A BLIZZARD WARNING HAS BEEN ISSUED. $$
000 WWUS75 KTFX 292130 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 230 PM MST WED NOV 29 2006 MTZ009-048-292230- /O.CAN.KTFX.HW.W.0019.061130T0900Z-061201T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 230 PM MST WED NOV 29 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. STRONG SOUTHWEST TO WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP TONIGHT ALONG THE ROCKY MOUNTAIN FRONT AND CONTINUE THROUGH THURSDAY AFTERNOON. THESE WINDS WILL REDUCE VISIBILITY TO LESS THAN 1/4 OF A MILE WITH BLOWING AND DRIFTING SNOW. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED AND A BLIZZARD WARNING HAS BEEN ISSUED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 29, 3:54 AM MST, 11 minutes earlier.
Area forecast discussion, Nov 29, 3:54 AM MST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 354 AM MST WED NOV 29 2006 .DISCUSSION... TODAY THROUGH FRIDAY...AN UPPER LEVEL LOW PRESSURE CENTER OVER EASTERN MONTANA CONTINUES TO MOVE EAST WHILE HIGH PRESSURE BUILDS OVER THE WEST COAST. THIS WILL CONTINUE THE COLD NORTH FLOW ALOFT OVER OUR ZONES. AS THE RIDGE BUILDS THE AIRMASS WILL CONTINUE TO WARM. AT THE SURFACE WE HAVE HIGH PRESSURE AND HIGH PRESSURE CONTINUES TO BUILD TO THE WEST. THE UPPER LEVEL HIGH PRESSURE RIDGE WILL BE OVER THE ZONES BY 12Z THURSDAY. AND FARTHER WEST...A SHORTWAVE WILL BE MOVING ACROSS PACIFIC NORTHWEST. THIS SHORTWAVE CROSSES THE ROCKIES BY LATE AFTERNOON. SURFACE WINDS ACROSS THE ROCKIES AND ADJACENT PLAINS WILL BEGIN TO INCREASE AHEAD OF THIS SHORTWAVE. WILL UPGRADE THE CURRENT HIGH WIND WATCH TO A WARNING. TIMING WILL STAY THE SAME. THE CHANCE FOR HIGH WIND CRITERIA OVER ZONE 10 ALSO EXISTS BUT DO NOT EXPECT IT TO BE WIDESPREAD OR LONG LASTING...AND FOR NOW WILL NOT ADD ANY HILITES. THE DYNAMICS ASSOCIATED WITH THIS SHORTWAVE ARE QUITE STRONG BUT SHORT LIVED. WILL HAVE TO KEEP SOME POPS ACROSS THE PLAINS BUT ACCUMULATIONS ACROSS THE PLAINS ARE NOT EXPECTED. COLDEST TEMPS ARE BEHIND US FOR THE SHORT TERM AS THE BUILDING RIDGE...WINDS...AND INCREASING MOISTURE ALOFT WILL MODERATE TEMPS THROUGH THURSDAY BUT WILL TURN COOLER AGAIN AFTER PASSAGE OF THE SHORTWAVE ON THURSDAY. ZELZER FRIDAY NIGHT THROUGH MONDAY NIGHT...ONE SHORTWAVE TROUGH WILL EXIT THE AREA FRIDAY NIGHT AND ANOTHER ONE WILL MOVE THROUGH CENTRAL AND EASTERN MONTANA ON SATURDAY. THIS SUCCESSION OF DISTURBANCES WILL KEEP A SLIGHT CHANCE OF SNOW OVER THE MOUNTAINS THROUGH THIS PERIOD...WITH A SLIGHT CHANCE OF SNOW ACROSS THE EASTERN ZONES ON SATURDAY. ANOTHER SURGE OF COLD AIR WITH THESE DISTURBANCES WILL COOL TEMPERATURES BACK INTO THE SINGLE DIGITS FOR FRIDAY NIGHT. TEMPERATURES WILL THEN WARM INTO THE 20S ONCE AGAIN ON SATURDAY AS THE UPPER LEVEL RIDGE REBUILDS INTO THE AREA FROM THE WEST. THE RIDGE WILL FURTHER BUILD INTO THE AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT...BUT INCREASING DISTURBANCES IN THE RESULTING NORTHWEST FLOW WILL KEEP A CHANCE OF SNOW OVER THE MOUNTAINS. TEMPERATURES WILL ALSO CONTINUE TO WARM CLOSER TO NORMAL DURING THIS TIME...AS A SURFACE TROUGH DEVELOPS OVER CENTRAL MONTANA AND BRINGS WESTELRY DOWNSLOPE WINDS TO THE EAST SLOPES OF THE ROCKIES. A STRONGER SHORTWAVE TROUGH WILL MOVE THROUGH MONTANA MONDAY AND MONDAY NIGHT...FOR A BETTER CHANCE OF SNOW ACROSS THE AREA. A COLD FRONT WILL ACCOMPANY THIS SYSTEM...SHIFTING WINDS MORE NORTHERLY AND COOLING TEMPERATURES BELOW NORMAL ONCE AGAIN. COULSTON TUESDAY THROUGH WEDNESDAY...MODELS IN ROUGH AGREEMENT DURING THIS PERIOD...DIFFERING IN MINOR FEATURES AND TIMING. I WENT WITH A COMPROMISE OF AN UPPER LEVEL TROUGH...IN A NORTHWESTERLY FLOW ALOFT...MOVING ACROSS THE AREA TUESDAY. BEHIND THE TROUGH AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS INTO WESTERN MONTANA. SCATTERED SNOW SHOWERS ARE EXPECTED OVER THE MOUNTAINS TUESDAY...WHILE DOWNSLOPE WINDS DEVELOP...LIMITING PRECIPITATION OVER THE PLAINS AND LARGER VALLEYS TO ISOLATED SNOW SHOWERS. BY WEDNESDAY PRECIPITATION SHOULD BE RESTRICTED TO THE WESTERN MOUNTAINS. TEMPERATURES MODERATE TO A FEW DEGREES ABOVE SEASONAL AVERAGES ACROSS MUCH OF THE PLAINS BY WEDNESDAY...BUT WILL BE A LITTLE COOLER ELSEWHERE. EK && .AVIATION... UPDATED 0530Z. A BRISK NORTHERLY FLOW WILL CONTINUE ALOFT OVER THE REGION...AS AN UPPER LEVEL LOW CONTINUES TO ROTATE OVER NORTHERN NORTH DAKOTA. EXPECT A BAND OF MID AND HIGH LEVEL CLOUDS TO ROTATE SOUTH THROUGH THE REGION TONIGHT...BUT VFR CONDITIONS SHOULD PREVAIL. THERE WILL BE A FEW AREAS OF PATCHY FOG IN LOW LYING RURAL AREAS...BUT FOG IS NOT EXPECTED AT ANY AIRPORTS AT THIS TIME. EXPECT JUST SOME HIGH LEVEL CLOUDS OVER THE REGION BY WEDNESDAY AFTERNOON...AS THE REGION WILL BE UNDER THE INFLUENCE OF A SURFACE AREA OF HIGH PRESSURE. BRUSDA && .PRELIMINARY POINT TEMPS/POPS... GTF 6 2 27 13 / 10 0 20 10 CTB 3 0 27 10 / 10 0 20 10 HLN 3 -5 22 10 / 10 0 20 20 BZN 4 -11 19 8 / 10 0 20 20 WEY 6 -11 12 1 / 20 0 10 30 DLN 7 -3 25 11 / 10 0 30 20 HVR 0 -6 22 6 / 10 0 10 20 LWT 4 -1 24 15 / 10 0 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 2 AM TO 5 PM MST THURSDAY FOR MTZ009-048. WIND CHILL ADVISORY UNTIL 11 AM MST THIS MORNING FOR MTZ010>013- 044-045-047-050-051. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 28, 9:05 PM MST, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 905 PM MST TUE NOV 28 2006 MTZ009-048-300130- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 905 PM MST TUE NOV 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT VERY COLD TEMPERATURES AND BREEZY CONDITIONS WILL CAUSE WIND CHILL READINGS OF 25 TO 35 DEGREES BELOW ZERO AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATE WEDNESDAY NIGHT AND CONTINUE THROUGH THURSDAY AFTERNOON. WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY. GUSTY WINDS WILL ALSO REDUCE VISIBILITY AT TIMES IN BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010-011-012-013-014-044-045-047-050-051-300130- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-BLAINE-JUDITH BASIN-FERGUS- 905 PM MST TUE NOV 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TONIGHT A WIND CHILL ADVISORY IS IN EFFECT FOR THE WESTERN PLAINS OF CENTRAL AND NORTH CENTRAL MONTANA TONIGHT. VERY COLD TEMPERATURES AND BREEZY CONDITIONS WILL CAUSE WIND CHILL READINGS OF 30 TO 40 DEGREES BELOW ZERO AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WIND CHILL ADVISORY REMAINS IN EFFECT FOR THE WESTERN PLAINS OF CENTRAL AND NORTH CENTRAL MONTANA THROUGH LATE WEDNESDAY MORNING. GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY CAUSING AREAS OF BLOWING SNOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-046-049-052>055-300130- BEAVERHEAD-MADISON-EASTERN PONDERA-EASTERN TETON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 905 PM MST TUE NOV 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT VERY COLD TEMPERATURES AND BREEZY CONDITIONS WILL CAUSE WIND CHILL READINGS OF 15 TO 25 DEGREES BELOW ZERO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 2:58 PM MST | Blowing Snow Advisory | TFX | 24 hr | |
| Nov 29, 2:58 PM MST | Blizzard Warning | TFX | 24 hr |
Nearby
High Wind Warnings in Montana, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.